MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48031
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the device through wire guide to desired position, then pulled the safety wire after passing non-retrievable point.After implantation user retracted the delivery system from patient while found out the stent still stuck inside delivery system sheath.User changed another same device to complete the procedure.Device evaluated on 20-nov-2020."stent fully deployed.Lock wire was not returned".
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Device evaluation: the evo-20-25-10-e device of lot number c1688438 involved in this complaint device was returned for evaluation, open in its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 20th november 2020.In summary the following results were observed in the lab evaluation: stent was returned fully deployed and detached from the delivery system.Lock wire was not returned.Handle was actuating fine for deployment and recapture.As per image provided stent appears fully deployed on the delivery system tip.Documents review including ifu review: prior to distribution all evo-20-25-10-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-10-e device of lot number c1688438 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1688438 ; upon review of complaints this failure mode has not occurred previously with this lot #c1688438.The instructions for use ifu0061-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.There may be many possible root causes for the issue encountered, some may include the following: a possible root cause could be attributed to the difficult target site which could lead to a stent getting caught up on the delivery system tip, user technique or the suture getting caught up on the bi-lumen.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10893851
Report Number3001845648-2020-00887
Device Sequence Number16760664
Product Code ESW
UDI-Device Identifier10827002480312
UDI-Public(01)10827002480312(17)211203(10)C1688438
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberG48031
Device Catalogue NumberEVO-20-25-10-E
Device Lot NumberC1688438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/23/2020
Event Location Hospital
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight61